Medical Questions > Conditions and Diseases > Low Blood Pressure and Hypotension Forum

Vaso Vagal Syncope

Must Read
What exactly is blood pressure in the first place? And how can you know if your blood pressure is either high OR low?...
Millions of American have blood pressure problems. Learn what can put you at risk of high or low blood pressure here....
High blood pressure and low blood pressure manifest physical symptoms. Learn the signs of hypertension and hypotension here....
I was diagnosed with vaso vagal when i was 4 years old. I am now 23, when I was young I used to have seizures until they diagnosed me with vaso vagal. I was put on florinef & a salt tablet. When I turned 18, my adult cardiologist took me off both pills, his beliefs were I shouldn't be on any drugs at my age even though I am hypothyroid and taking synthroid. To this day I only have the blood pressure of a 5 year old, my average is 90/50 when I should be in the hundreds. I have not had many issues since being off those meds since my daily salt intake is quite high. But lately I have had that dizzy, lightheaded feeling for no reason. seems to come and go all day. I know how i feel when i am about to pass out and it is not the same feeling, nor do i get shaky or weak in the knees. Any ideas why I am having this constant feeling?
Did you find this post helpful?
|

User Profile
replied January 29th, 2017
(online)

Welcome to e health forum.

Hello and welcome to e health forum.

The description of your symptoms indicate that you may be having a orthostatic hypotension associated with autonomic neuropathy.

Autonomic neuropathy is a group of symptoms that occur when there is damage to the nerves that manage every day body functions such as blood pressure, heart rate, bowel and bladder emptying, and digestion. In your case, probably the nerves controlling the blood vessels or the heart may be affected, hence causing the symptoms you are having.

The outcome varies. If the cause can be found and treated, there is a chance that the nerves may repair or regenerate. The symptoms may improve with treatment, or they may continue or get worse, even with treatment.

Treatment is supportive and may need to be long-term. Several treatments may be attempted ‎before a successful one is found. Various strategies may be used to reduce symptoms of light-‎headedness or dizziness when standing, including -

1. Extra salt in the diet or taking salt tablets to increase fluid volume in blood vessels.

2. Fludrocortisone or similar medications to help your body retain salt and fluid

3. Sleeping with the head raised

4. Wearing elastic stockings

You may continue to work with your treating doctors, and hopefully your condition will improve.






|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Low Blood Pressure and Hypotension , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.